Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 22, NWS Springfield, MO

March 13, 20217 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Mar 13, 2021, 9:29 AM CST for 7 counties in Missouri. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2021, 9:29 AM CST (15:29 UTC)
Expired
Mar 13, 2021, 11:27 AM CST
In force
118 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO, Miller County, MO, Morgan County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WGUS43 KSGF 131529
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
929 AM CST Sat Mar 13 2021

MOC029-059-085-105-131-141-167-140330-
/O.NEW.KSGF.FA.W.0022.210313T1529Z-210314T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Hickory MO-Laclede MO-Miller MO-Morgan MO-
Polk MO-
929 AM CST Sat Mar 13 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Camden County in central Missouri...
  Southeastern Hickory County in central Missouri...
  Southwestern Miller County in central Missouri...
  Morgan County in central Missouri...
  Dallas County in southwestern Missouri...
  Western Laclede County in southwestern Missouri...
  Polk County in southwestern Missouri...

* Until 930 PM CST Saturday.

* At 929 AM CST, The Department of Transportation reported flooding 
  from previous heavy rain in the warned area. Between 1 and 3 
  inches of rain have fallen.

* Some locations that will experience flooding include...
  Lebanon, Bolivar, Osage Beach, Camdenton, Buffalo, Versailles, 
  Village of Four Seasons and Lake Ozark.

This includes the following low water crossings...
  Route BB at Cahoochie Creek northeast of Urbana, Route P just 
  north of Long Lane, Route D at Crane Creek 1 Mile south of 
  Preston, Highway 32 at The Niangua River east of Buffalo, Route C 
  north of Buffalo at Lindley Creek, Route E at The Niangua River 
  southeast of Tunas and Route HH, 1 Mile east of Urbana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3743 9361 3774 9361 3774 9363 3783 9363
      3783 9357 3796 9313 3806 9312 3806 9307
      3852 9307 3843 9272 3816 9238 3768 9258
      3748 9284 3749 9307 3741 9308

$$

MMT
1 follow-up statement
880 
WGUS83 KSGF 131727
FLSSGF

Flood Statement
National Weather Service Springfield MO
1127 AM CST Sat Mar 13 2021

MOC029-059-085-105-131-141-167-131737-
/O.CAN.KSGF.FA.W.0022.000000T0000Z-210314T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Hickory MO-Laclede MO-Miller MO-Morgan MO-
Polk MO-
1127 AM CST Sat Mar 13 2021

...FLOOD WARNING IS CANCELLED FOR CAMDEN, SOUTHEASTERN HICKORY, 
SOUTHWESTERN MILLER, MORGAN, DALLAS, WESTERN LACLEDE AND POLK 
COUNTIES...

The heavy rain has ended. Portions of this area have been included 
in another flood warning. Please continue to heed remaining road 
closures.

LAT...LON 3743 9361 3774 9361 3774 9363 3783 9363
      3783 9357 3796 9313 3806 9312 3806 9307
      3852 9307 3843 9272 3816 9238 3768 9258
      3748 9284 3749 9307 3741 9308

$$

MMT

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 13, 5:05 AM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 13, 5:05 AM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
505 AM CST Sat Mar 13 2021

...Updated 12Z Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 220 AM CST Sat Mar 13 2021

Heavy rainfall continues early this morning across the Ozarks
region. Short term model guidance and radar trends suggest the
heaviest rain will fall along and south of the Interstate 44
corridor through sunrise. An abundant plume of moisture and
moderate to heavy rainfall rates will allow for an additional 1
to 3 inches through the mid-morning. With that in mind, the Flood
Watch continues across the region through this evening. Expect the
flooding threat to continue through much of today as creeks,
streams, and rivers rise in response to recent heavy rainfall.

Expect a mostly dry period by late this morning into the early
afternoon as rain lifts north of the region. High temperatures
will range from middle 50s to middle 60s. Despite some dry time,
overcast skies and residual flooding will continue into this
evening. Overnight lows will fall into the upper 40s to lower 50s.
A few showers may spread across the region late tonight ahead of
the approaching main wave.

.LONG TERM...(Sunday through Friday)
Issued at 220 AM CST Sat Mar 13 2021

As we head into early Sunday morning, the main upper level wave
and associated surface low will begin to swing through the central
CONUS. As this happens, a strong cold front will slowly progress
through the region bringing additional showers and thunderstorms.
Given the slow progression of the frontal boundary through the
region, additional flooding concerns will need to be monitored
closely. An additional 1 to 2 inches with locally higher amounts
possible is forecast for early Sunday morning through Monday
morning. At this time, the lack of instability will limit any
organized severe potential on Sunday.

By Monday morning, the cold core low will moves across the Middle
Mississippi Valley. A few lingering showers or drizzle cannot be
completely ruled out on Monday. By Monday evening, we may see a
few peaks of sunshine.

As quick as one system exits the region, another one is on the
horizon. Model guidance depict another shortwave trough digging
into the central CONUS by the middle of the week bringing
additional shower and thunderstorm chances to the region. Expect
daily high temperatures to remain in the lower to upper 60s
through Wednesday.

By late next week, models hint at ridging developing over the
central CONUS and cooler temperatures with highs in the 50s.
A ridge of high pressure would allow for a much needed break from
rain late next week into next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 505 AM CST Sat Mar 13 2021

Rain continues across the region this morning. Overcast skies with
low visibilities will continue at times through mid-morning. This
will result in MVFR to IFR conditions. Expect the rain to
dissipate late this morning, bringing dry time to the area. A few
lingering showers cannot be ruled out. The overcast skies and
lower ceilings will keep the TAF sites MVFR through tonight.
Meanwhile, winds will be at 8 to 12 knots from the east/southeast
throughout the day, with a few gusts up to 20 knots possible at
KJLN and KSGF.

By the end of the TAF period, additional showers and thunderstorms
will return to the region.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this afternoon for MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...Flood Watch through this afternoon for KSZ073-097-101.

&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Perez
Hazardous weather outlook, Mar 13, 6:21 AM CST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
621 AM CST Sat Mar 13 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
621 AM CST Sat Mar 13 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

Showers and thunderstorms will continue this morning before
dissipating by early afternoon. Flooding will remain a concern
today as streams, creeks, and rivers continue to rise.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Another round of showers and thunderstorms will occur on Sunday.
This activity will be widespread in nature, and carry a risk for
additional flooding. No severe weather is expected on Sunday.

Additional rain is that forecast for the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

In the hours before

Local storm report, Mar 13, 9:22 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLOOD            1 NE SYCAMORE           36.71N 92.27W
03/13/2021                   OZARK              MO   DEPT OF HIGHWAYS

            HIGHWAY 181 IS CLOSED DUE TO FLOODING AT
            BRYANT CREEK.

&&

MB
Local storm report, Mar 13, 9:25 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     FLOOD            6 E ELKLAND             37.45N 92.92W
03/13/2021                   WEBSTER            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY Y IS CLOSED DUE TO FLOODING OF
            THE NIANGUA RIVER.

&&

MB
Local storm report, Mar 13, 9:26 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            5 S PLEASANT HOPE       37.40N 93.26W
03/13/2021                   GREENE             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY CC IS CLOSED DUE TO FLOODING
            IN NORTHERN GREENE COUNTY.

&&

MB
Local storm report, Mar 13, 9:27 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 AM     FLOOD            1 SSE PLEASANT HOPE     37.46N 93.27W
03/13/2021                   POLK               MO   DEPT OF HIGHWAYS

            HIGHWAY 215 IS CLOSED DUE TO FLOODING.

&&

MB
Local storm report, Mar 13, 9:28 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 SSE WHEATLAND         37.89N 93.37W
03/13/2021  M4.17 INCH       HICKORY            MO   COCORAHS

            EVENT TOTAL SO FAR.

&&
Local storm report, Mar 13, 9:29 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 AM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     FLOOD            6 SE BOLIVAR            37.55N 93.33W
03/13/2021                   POLK               MO   DEPT OF HIGHWAYS

            HIGHWAY Y IS CLOSED DUE TO FLOODING.

&&

MB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:52 PM CSTSpecial Weather StatementSGFPolk23 min
Mar 12, 8:27 PM CSTAreal Flood WarningSGFCamden, Dent, Laclede, Maries, Miller, Phelps and 3 more15 hr
Mar 12, 9:34 PM CSTAreal Flood WarningSGFGreene14 hr
Mar 12, 11:48 PM CSTAreal Flood WarningSGFBenton, Cedar, Dade, Hickory, Lawrence, St. Clair and 1 more12 hr
Mar 13, 12:36 AM CSTFlash Flood WarningSGFNewton8 hr
Mar 13, 12:56 AM CSTAreal Flood WarningSGFDent, Howell, Oregon, Shannon, Texas, Wright12 hr
Mar 13, 12:59 AM CSTAreal Flood WarningSGFDouglas, Ozark, Webster12 hr
Mar 13, 1:15 AM CSTFlash Flood WarningSGFMcDonald8 hr
Mar 13, 1:25 AM CSTAreal Flood WarningSGFBarry, Christian, Stone, Taney12 hr
Mar 13, 3:04 AM CSTAreal Flood WarningSGFMcDonald8 hr
Mar 13, 3:37 AM CSTFlash Flood Warning Considerable damage threatSGFNewton7 hr
Mar 13, 3:52 AM CSTFlash Flood Warning Considerable damage threatSGFMcDonald6 hr
Mar 13, 4:12 AM CSTAreal Flood WarningSGFBarton, Cedar, Jasper7 hr
Mar 13, 9:13 AM CSTFlash Flood WarningSGFMcDonald3 hr
Mar 13, 11:00 AM CSTAreal Flood WarningSGFCamden, Dallas, Dent, Laclede, Phelps, Pulaski and 3 more24 hr
Mar 13, 11:24 AM CSTAreal Flood WarningSGFCedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more24 hr
Mar 13, 11:31 AM CSTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton23 hr
Mar 13, 12:46 PM CSTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more22 hr
Mar 13, 12:59 PM CSTAreal Flood WarningSGFBarry, Christian, Greene, Stone, Taney22 hr
Mar 13, 1:15 PM CSTRiver Flood WarningSGFJasper18 hr
Mar 13, 3:26 PM CSTRiver Flood WarningSGFMcDonald16 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.